ADVERTISEMENT

Q. I am under antidepressants and have weight gain and erection issues. Please help.

Answered by
Dr. Subhan Ansari
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Apr 27, 2021

Hi doctor,

I am a 31-year-old male. I am taking the following antidepressants for 14 years - Lametec 25 mg in the morning and 50 mg at night, Ventab 25 mg in the morning and 50 mg at night, Mirnite, and Mirtazapine 15 mg at night.

I am gaining weight due to Mirtazapine and erection issues due to Ventab. I want to stop these two pills completely, but I read that they have to be tapered slowly and then stopped. How shall I taper Ventab and Mirnite? How to get rid of these two tablets or replace them entirely? Please help. And how much time will it take?

#

Hi,

Welcome to icliniq.com.

I have read your statement, and I can feel that you are concerned. Tapering down the medicine over several weeks is the rule and always consult your prescriber if you experience any change in mental state or drugs. Firstly stop taking tablet Mirtazapine 15 mg at night and monitor your mental state. Now taper down Ventab (Desvenlafaxine) 50 mg at night to 25 mg and observe any change in clinical condition. Now take Ventab 25 mg half tablet in the morning and then quit it in a week. After one week, take half Ventab at night and then quit it. This is how you can taper it down. If your clinical condition does deteriorate, then see your doctor, and this tapering should be done under the supervision of your prescriber. Thanks.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How long can I continue using Mirtazapine for anxiety?

Mirtazapine is an effective antidepressant medicine used to treat depression and anxiety disorders ...   Read full

Does side effect of the anxiety drug diminishes the memory?

When I was 15 years old, I started to suffer from depression and had to undergo psychiatric treatment ... I was prescribed Trazonil for a sleep disorder and Flunil for depression and anxiety ......   Read full

I am getting hallucinations after taking Mirtazapine. Is it normal?

Hello doctor, I am on Mirtazapine for the past four months, treating episodical depression and panic attacks ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.